TITLE

Homogenization of the Neumann problem in perforated domains: an alternative approach

AUTHOR(S)
Barchiesi, Marco; Focardi, Matteo
PUB. DATE
September 2011
SOURCE
Calculus of Variations & Partial Differential Equations;Sep2011, Vol. 42 Issue 1/2, p257
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The main result of this paper is a compactness theorem for families of functions in the space SBV (Special functions of Bounded Variation) defined on periodically perforated domains. Given an open and bounded set $${\Omega\subseteq\mathbb{R}^n}$$, and an open, connected, and (−1/2, 1/2)-periodic set $${P\subseteq\mathbb{R}^n}$$, consider for any ε > 0 the perforated domain Ω := Ω ∩ ε P. Let $${(u_\varepsilon)\subset SBV^p(\Omega_{\varepsilon})}$$, p > 1, be such that $${\int_{\Omega_{\varepsilon}}\left|{\nabla{u}_\varepsilon}\right|^pdx+\mathcal{H}^{n-1}(S_{u_\varepsilon}\,\cap\,\Omega_{\varepsilon}) +\left\Vert{u_\varepsilon}\right\Vert_{L^p(\Omega_{\varepsilon})}}$$ is bounded. Then, we prove that, up to a subsequence, there exists $${u\in GSBV^p\,\cap\, L^p(\Omega)}$$ satisfying $${\lim_\varepsilon\left\Vert{u-u_\varepsilon}\right\Vert_{L^1(\Omega_{\varepsilon})}=0}$$. Our analysis avoids the use of any extension procedure in SBV, weakens the hypotheses on P to the minimal ones and simplifies the proof of the results recently obtained in Focardi et al. (Math Models Methods Appl Sci 19:2065-2100, ) and Cagnetti and Scardia (J Math Pures Appl (9), ). Among the arguments we introduce, we provide a localized version of the Poincaré-Wirtinger inequality in SBV. As a possible application we study the asymptotic behavior of a brittle porous material represented by the perforated domain Ω. Finally, we slightly extend the well-known homogenization theorem for Sobolev energies on perforated domains.
ACCESSION #
62869040

 

Related Articles

  • Boundary homogenization of a variational inequality with nonlinear restrictions for the flux on small regions lying on a part of the boundary. Pérez, M.; Shaposhnikova, T. // Doklady Mathematics;Apr2012, Vol. 85 Issue 2, p198 

    The article focuses on the boundary homogenization of a variational inequality with nonlinear flux restrictions on small regions lying on a part of the boundary. It examines that the asymptotic behavior of the solution using certain Lemmas. A new nonlinear boundary and the convergence of its...

  • Homogenization of a parabolic signorini boundary value problem in a thick plane junction. Mel'nyk, T.; Nakvasiuk, Iu. // Journal of Mathematical Sciences;Mar2012, Vol. 181 Issue 5, p613 

    We consider a parabolic Signorini boundary value problem in a thick plane junction Ω which is the union of a domain Ω and a large number of ε−periodically situated thin rods. The Signorini conditions are given on the vertical sides of the thin rods. The asymptotic analysis of this...

  • Theory of the dynamic Biot-Allard equations and their link to the quasi-static Biot system. Mikelic, Andro; Wheeler, Mary F. // Journal of Mathematical Physics;Dec2012, Vol. 53 Issue 12, p123702 

    We undertake establishing well-posedness of the dynamic Biot-Allard equations. It is obtained using the precise properties of the dynamic permeability matrix following the homogenization derivation of the model. By taking the singular limit of the contrast coefficient, the quasi-static Biot...

  • INVERSE MODELLING OF TWO-DIMENSIONAL WATER INFILTRATION INTO A SAND CONTAINING MACROPORES. SZYMKIEWICZ, ADAM; LEWANDOWSKA, JOLANTA; ANGULO-JARAMILLO, RAFAEL; LUTZ, PASCALE // Studia Geotechnica et Mechanica;2008, Vol. 30 Issue 1/2, p107 

    Two series of axisymmetric laboratory infiltration experiments were carried out in homogeneous sand and in sand containing artificially made vertical macropores. In the first case, the resuits are compared with numerical solution of the Richards equation. In the second case, the results are...

  • Microstructure, transport, and acoustic properties of open-cell foam samples: Experiments and three-dimensional numerical simulations. Perrot, Camille; Chevillotte, Fabien; Tan Hoang, Minh; Bonnet, Guy; Bécot, François-Xavier; Gautron, Laurent; Duval, Arnaud // Journal of Applied Physics;Jan2012, Vol. 111 Issue 1, p014911 

    This article explores the applicability of numerical homogenization techniques for analyzing transport properties in real foam samples, mostly open-cell, to understand long-wavelength acoustics of rigid-frame air-saturated porous media on the basis of microstructural parameters. Experimental...

  • Homogenization and Enhancement for the G-Equation. Cardaliaguet, P.; Nolen, J.; Souganidis, P. // Archive for Rational Mechanics & Analysis;Feb2011, Vol. 199 Issue 2, p527 

    We consider the so-called G-equation, a level set Hamilton-Jacobi equation used as a sharp interface model for flame propagation, perturbed by an oscillatory advection in a spatio-temporal periodic environment. Assuming that the advection has suitably small spatial divergence, we prove that, as...

  • Homogenization of the Neumann problem for the Lam� equations of linear elasticity in domains with a periodic system of channels of small length. Yablokov, V. // Journal of Mathematical Sciences;May2006, Vol. 135 Issue 1, p2803 

    The problem of homogenization is considered for the solutions of the Neumann problem for the Lam� system of plane elasticity in two-dimensional domains with channels that have the form of rectilinear cylinders of length e q ( e is a small positive parameter, q = const > 0) and radius a ?....

  • On the gowers norms of certain functions. Shkredov, I. // Mathematical Notes;Sep2012, Vol. 92 Issue 3/4, p554 

    We consider functions f( x, y) whose smallness condition for the rectangular norm implies the smallness of the rectangular norm for f( x, x + y). We also study families of functions with a similar property for the higher Gowers norms. The method of proof is based on a transfer principle for sums...

  • CONJUGATE FUNCTIONS, Lp-NORM LIKE FUNCTIONALS, THE GENERALIZED HÖLDER INEQUALITY, MINKOWSKI INEQUALITY AND SUBHOMOGENEITY. Matkowski, Janusz // Opuscula Mathematica;2014, Vol. 34 Issue 3, p523 

    For h : (0, ∞) → ℝ, the function h* (t) := th(1/t) is called (*)-conjugate to h. This conjugacy is related to the Hölder and Minkowski inequalities. Several properties of (*)-conjugacy are proved. If φ and φ* are bijections of (0, ∞) then (φ-1)* =...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics